Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
alaskasleeps

Allergic Reaction On Face/scarring?

About a year and a half ago I was prescribed this medication called Epiduo to help treat my mild acne. It was the first acne medication I had ever used. I tried it and as a result it burned my face. I had noticeable redness and swelling, mainly on my cheeks for a few days. After a few days of using it it no longer burnt my face, and over the course of 6 months my acne cleared up a bit. Since I moved, I was forced to go to a new dermatologist who started me on a new regimen of Differin, Finacea, and Doxycycline Hyclate pills as he felt it would be more effective. While it seemed this helped with the acne a bit as well, I noticed my face still showed the signs of the Epiduo episode I had months earlier. Which leads me where i am today... My face, mainly my cheeks still look swollen to me despite me using these medications. Especially the left side of my face below my eye. where it appears to be very raised/swollen compared to the right. I've literally tried everything and I'm at the end of my rope emotionally. My new dermatologist said its not scarring and will go away with time with Differin but I've yet to see much improvement at all. If anything it appears Differin only makes it more irritated. It's been a year a half and it's killing me. I can't take this much longer. Has anyone had a similar experience to this? Please help me.

post-186746-0-18660900-1350497488_thumb.

post-186746-0-18660900-1350497488_thumb.

Share this post


Link to post
Share on other sites

Maybe your skin is overly sensitive to these topicals for some reason. Try stopping them and see what happens? It does sound a bit like an allergic reaction which should subside on its own after your skin stops being irritated. But I'm not a doctor so I don't really know. Maybe you should consult a different doctor or derm just in case you are overly sensitive to your current acne medication. If I were you, I would definitely stop using any topicals that could aggravate my skin. I really doubt this swelling would be permanent or scarring, so don't worry too much about it. You'll figure it out.

Share this post


Link to post
Share on other sites

Your question is about swollen cheeks?

If you think you may be having a pro-longed allergic reaction to Epiduo, which I highly doubt because you said you stopped using it since going to your new derm, then try stopping the new medication and see if the swelling you report goes away. I honestly doubt you had any kind of reaction or permanent swelling or scarring caused by Epiduo.

Most likely you are just getting older and your face is changing or you gained some weight and it went to your face. Have you gained weight in the last year?

I don't really notice the left side under your eye being any higher than your right side, but it is possible your face was always like that and you just recently noticed the asymmetry. Most people are asymmetric and don't know it unless they see themselves in a picture or video. To me both sides look the same, and I couldn't say your face is swollen or not unless you had a photo of yourself before you started all the meds.

If you are certain you are swollen, you may want to try some anti-inflammatory stuff like high quality fish oil, turmeric and bromelain.

But talk to your doctor again, get their opinion first.

Edited by sanjoseskin

Share this post


Link to post
Share on other sites

You might quite possibly be allergic to benzoyl peroxide. It's fairly rare, but it's I've seen it on other people a few times myself. It especially sounds like an allergic reaction due to the swelling. Benzoyl peroxide is well-known to induce redness when it's first used, but swelling is a very uncommon side effect.

Consult your dermatologist and ask for an allergy test for BP.

Share this post


Link to post
Share on other sites

did you use it for 8 months straight, the doxy? What dosage?

Yes I took it. I think it was 100 mg or so.

I'm back on it now. Have been taking it for about two months or so. While I see my face is more clear, the allergic reaction is still there.

Have you tried taking anti-histamines?

No, I'm skeptical. I'm taking a multi-vitamin now along with doxy. While it seems to be helping with the bumps and whatnot, the allergic reaction is still there :\

Your question is about swollen cheeks?

If you think you may be having a pro-longed allergic reaction to Epiduo, which I highly doubt because you said you stopped using it since going to your new derm, then try stopping the new medication and see if the swelling you report goes away. I honestly doubt you had any kind of reaction or permanent swelling or scarring caused by Epiduo.

Most likely you are just getting older and your face is changing or you gained some weight and it went to your face. Have you gained weight in the last year?

I don't really notice the left side under your eye being any higher than your right side, but it is possible your face was always like that and you just recently noticed the asymmetry. Most people are asymmetric and don't know it unless they see themselves in a picture or video. To me both sides look the same, and I couldn't say your face is swollen or not unless you had a photo of yourself before you started all the meds.

If you are certain you are swollen, you may want to try some anti-inflammatory stuff like high quality fish oil, turmeric and bromelain.

But talk to your doctor again, get their opinion first.

No, I think it's definitely an allergic reaction from epiduo or prolonged dryness due to differin. I'm beginning to think it was due to prolonged dryness, because I never used a moisturizer with differin. Perhaps I used too much? I have a new derm nowand am using cerave foaming cleanser, retin a micro, and cerave moisturizer in that order. Also I am back on the doxy 100 mg along with a hair, skin, and nails multivitamin.

Share this post


Link to post
Share on other sites

14762_315918815191777_368050412_n_zps170e8d49.jpg

This is an updated photo of myself. I have a new derm and on retin a micro with 100 mg doxy. I also use a cerave face wash and moisturizer at night. The derm said the retin a micro will smooth it out over time, but I haven't seen much improvement at all. This picture shows the scar better than the last one. You can clearly see it on my left cheek. Any advice to get rid of this unsightly thing? I hate it sooooo much and it's making me very self conscious.

Share this post


Link to post
Share on other sites

how long have u been on doxy?

I was on it for about I'd say 6-8 months. Then I stopped as my derm wanted to sway me to just using differin.

Now I'm back on it again, but this time with retin a micro. I've been taking the doxy for about 2 months now.

Edited by alaskasleeps

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×